## International Joint Digital Archiving Center for Japanese Art and Culture (ARC-iJAC)

## & "Digital Humanities Center for Japanese Arts and Cultures"-Project, Art Research Center, Ritsumeikan University FY2023 Annual Report Meeting

Date: Friday, February 23, 11:00-17:40 (JST) Saturday, February 24, 10:30-17:00 (JST)

Venue: Hybrid [On site @ARC]+ [Online via Zoom]

\*\*\* Presentations marked with ★ are available via YouTube live stream

Fri. February 23, 2024 Koichi HOSOI, Professor, College of Image Arts and Sciences, RU 11:00-11:05 Opening remarks Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As) 11:05-11:25 **1.** Visual Culture Studies in the Domestic Sphere Utilizing ARC Databases ★ Project Leader: Naomi KAWASUMI, Professor, College of Letters, RU Presenter : Tomoko ISHIMATSU, M1, Graduate School of Letters, RU : Moeki INOUE, M1, Graduate School of Letters, RU Presenter Digital Design for Organization and Social Utilization of Visual and Cultural 11:25-11:45 **2.** Resources ★ Project Leader: Koichi HOSOI, Professor, College of Image Arts and Sciences, RU Presenter : Yuji MIYATA, D4, Graduate School of Letters, RU Visual Analysis of Digitally Archived Cultural Heritage Objects based on High-11:45-12:15 quality Visualization and Analytical VR ★ 3. Project Leader: Satoshi TANAKA, Professor, College of Information Science and Engineering, RU 4. Project Leader: Liang LI, Professor, College of Information Science and Engineering, RU Break (75 mins) 12:15-13:30 A Trial Study of a Tool to Assist in Reading Old Japanese historical Scripts in 13:30-13:50 **5. Cursive Script** Project Leader: Tetsuya TANI, Assoc. Professor, College of Letters, RU : Yuusuke OCHIAI, D3, Graduate School of Letters, RU Research on the Buddhist Site of Borobudur using Digital Archives and 13:50-14:10 **6. Databases** Project Leader: Takahiro NISHIBAYASHI, Professor, College of Letters, RU **Judgement of Prosociality Using J-POP Melodies and Lyrics** 14:10-14:30 **7.** 

Project Leader: Mitsuhiro SHIMAKAWA, Professor,

College of Information Science and Engineering, RU

**Preservation and Utilization of Cultural Properties:** 14:30-14:50 **8.** 

> Three-dimensional measurement of climbing kilns of Kyoto style and digital archiving of historical materials of modern Kyoto \*

Project Leader: Masaaki KIDACHI, Professor, College of Letters, RU

14:50-15:10 **9. Kyoto Street Culture Archive: Memories of the Pop Culture Featuring the Streets, and their Visualization** 

Project Leader: Shinya SAITO, Assoc. Professor, College of Image Arts and Sciences, RU

Presenter : Shosaku TAKEDA, Professor, College of Image Arts and Sciences, RU

Presenter : Yi ZHANG, M1, Graduate School of Image Arts, RU

15:10-15:20 Break (10 mins)

13110 13120		Diedit (13 iiiii)
Report Session/ARC-iJAC (20mins. each incl. Q&As)		
15:20-15:40	10.	Study on Theater-related Pictures Retrieval System using Record of Theater Play Database ★
		Project Leader: Sachiko MUTO, Chief Librarian, Shochiku Otani Library
15:40-16:00	11.	A Basic Research for Using Digital Data of Japan National Railways' Documents: Focusing on Daily reports of Moji Railway Bureau of Japan National Railway ★
		Project Leader: Akimasa SUGANUMA, Lecturer, Faculty of Collaborative Regional Development, Kyushu Sangyo University
16:00-16:20	12.	The Role of Manuscripts in the Edo Period: Cataloging Japanese manuscripts in UC Berkeley C.V. Starr East Asian Library on ARC $\star$
		Project Leader: Motoi KATSUMATA, Professor, Meisei University
16:20-16:40	13.	Construction of 3 D Model Database of Japanese Armor in the possession of Tokushima City Tokushima Castle Museum ★
		Project Leader: Akihiro TSUKAMOTO, Associate Professor, Faculty of Integrated Arts and Sciences, Tokushima University
16:40-17:00	14.	Utilization of the Nagae Family's Former Collections in 2023 and Prospects for the Future $\star$
		Project Leader: Hirotaka SATO, Assoc. Professor, Faculty of Regional Policy, Aichi University
17:00-17:20	15.	Re-thinking Japonisme: Digitisation of the V&A's collection of Japanese illustrated books and researching its formation in the late 19th century ★
		Project Leader: Masami YAMADA, Curator, Victoria and Albert Museum
17:20-17:40	16.	AI-powered Text Recognition of Inscriptions in Japanese Ukiyo-e Prints
		Project Leader: Dr.Ewa MACHOTKA, Professor  East Asian Art History, University of Zurich
		Presenter : Dr.John Pavlopoulos, Assistant Professor, Department of Informatics, Athens University of Economics and Business
		Presenter : Konstantina Liagkou, Research Assistant, Athens Technology Center
End of Day 1		

### End of Day 1

## **Sat. February 24, 2024**

#### 10:25-10:30 **Notice from the secretariat**

# Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

10:30-10:50 17. Digital Design of Historical Value Enhancement in Digital Culture

Project Leader: Akinori NAKAMURA, Professor,

College of Image Arts and Sciences, RU

10:50-11:10 18. Acoustic digital archive for preserving cultural properties

Project Leader: Takanobu NISHIURA, Professor,

College of Information Science and Engineering, RU

11:10-11:30 **19. Collaboration Project:** A Study on construction of speech recognition system for ancient texts and speech input system for Kuzushiji transcription

Project Leader: Takanobu NISHIURA, Professor,

College of Information Science and Engineering, RU

Co-Researcher: Ryo AKAMA, Professor, College of Letters, RU

Presenter: Yutao ZHANG, D5, Graduate School of Information Science and

Engineering, RU

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

11:30-11:50 20. Borobudur Reconstruction Project, 1973-1983 ★

Project Leader: Fadjar Ibnu Thufail, Director, Research Center for Area Studies,

Indonesian National Research and Innovation Agency

11:50-13:30 Break (100 mins)

## Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

13:30-13:50 **21.** Visual Culture Studies in the Domestic Sphere Utilizing ARC Database

Project Leader: Yumi TAKENAKA, Professor, Graduate School of Core Ethics and

Frontier Sciences, RU

Presenter : Maho SHIMAZU, D2, Graduate School of Core Ethics and Frontier

Sciences, RU

13:50-14:10 22. A VR game design project using ARC-DB materials ★

Project Leader: Ruck THAWONMAS, Professor,

College of Information Science and Engineering, RU

Presenter : Abdullah FEBRI, D2, Graduate School of Information Science and

Engineering, RU

14:10-14:30 23. AI-Based Early Japanese Books Restroration ★

Project Leader: Lin MENG, Assoc. Professor, College of Science and Engineering, RU

Presenter : Hayato KANEKO, M2, Graduate School of Science and Engineering, RU

14:30-14:50 **24.** Digitization of Medieval Shinto Documents in the Collection of the Faculty of Letters, Ritsumeikan University

Project Leader: Soichiro OTA, Professor, College of Letters, RU

14:50-15:00 Break (10mins)

Report Session/ARC-iJAC (20 mins. each incl. Q&As)

15:00-15:20 **25.** Compilation of a database of documents nationally designated as cultural properties in the possession of Eigen-ji and related temples ★

Project Leader: Jijin MORI, Visiting Resercher, International Research Institute for

Zen Buddhism, Hanazono University

Presenter : Miki HAMANO, D5, Graduate School of Letters, RU

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

**26.** Collaborative Project : A Data-driven Approach to Build a Practical Utilization Environment for Ukiyo-e Databases ★

Project Leader: Akira MAEDA, Professor,

College of Information Science and Engineering, RU

Co-Researcher: Ryo AKAMA, Professor, College of Letters, RU

Presenter : Jiayun WANG, D6, Graduate School of Information Science and

Engineering, RU

15:40-16:00 **27.** Multilingual Data Integration of Cultural Resource Databases ★

Project Leader: Akira MAEDA, Professor,

College of Information Science and Engineering, RU

Presenter : Guangyuan YUAN, M2, Graduate School of Information Science and

Engineering, RU

16:00-16:20 **28.** Building a data-driven space for Japanese Cultural Resources ★

Project Leader: Ryo AKAMA, Professor, College of Letters, RU

Presenter : Nozomu ATAKA, D4, Graduate School of Letters, RU

Presenter: Shiori TOTSUKA, D2, Graduate School of Letters, RU

Presenter: Risako HIRANO, D2, Graduate School of Letters, RU

Presenter : Saki HOSHO, D2, Graduate School of Letters, RU

Project participant: Mutsuki YAMAMOTO, D1, Graduate School of Letters, RU

Report Session/ARC-iJAC (20 mins. each incl. Q&As)

16:20-16:40 29. Ukiyo-e, illustrated books, albums and painted boks in Madrid Collections ★

Project Leader: Pilar CABAÑAS, Leader in Art History,

The Complutense University of Madrid

Presenter : Aitana MERINO, Associate lecturer in Art History,

Universidad Autonoma de Madrid

1640- Closing remarks Ryo AKAMA, Director, Art Research Center

End of Day 2